How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Matt Your Own Question
Dr. Matt
Dr. Matt, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 5790
Experience:  DVM - 13 years experience in canine medicine and surgery.
58825837
Type Your Dog Veterinary Question Here...
Dr. Matt is online now
A new question is answered every 9 seconds

My one year old chihuahua ate my Pomeranians 10mg soloxine

Customer Question

My one year old chihuahua ate my Pomeranians 10mg soloxine and is now swollen all over with hives. How worried should I be?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Matt replied 1 year ago.
Hello - I am Dr. Matt - I would be glad to help you with your question.
How much does Billie weigh?
Was the Soloxine that he ingested 10 mg or 0.1 mg?
How much Benadryl did you give him?
Customer: replied 1 year ago.
It was 0.1mg and he weighs about 15 lbs
Customer: replied 1 year ago.
It was 0.1 mg and he weighs about 15 lbs. I gave him 1 over the counter dose of benadryl
Expert:  Dr. Matt replied 1 year ago.
Thank you for the additional information.
I am sorry to hear that he has developed hives all over his body. This is most consistent with an allergic reaction as you had suspected. The good news is that the Soloxine dose of 0.1 mg should not cause any long term side effects to him. The dose of Soloxine in dogs is 0.1 mg per 10 pounds every 12 hours. Therefore this is not an overdose and a one time ingestion will not hurt him. An allergic reaction to the Soloxine is possible though as any drug can cause this. Other possible causes of an allergic reaction would be ingesting a food item that he is sensitive to or an insect/spider sting or bite.
At this point, giving the Benadryl was the correct thing to do. The dose of Benadryl is 1 mg per pound every 8 hours for an allergic reaction. Therefore since he originally started with the hives 8 hours ago, you can give him a second dose today if he is still having hives. If the Benadryl is not helping, he is having any trouble breathing, or seems quite uncomfortable then I would recommend taking him to an emergency vet near you as he will need a cortisone shot which is more effective then Benadryl.
Overall, other then the risk of an allergic reaction, I would not expect any other side effects from the Soloxine.
Hope this helps to answer your question - if not or if you have any more questions please feel free to reply by clicking on the "reply to" button. Thank you for your question.